I have been on my med for six months and have managed to attain stability through many trial and error. Since I am not heavily dosed, a recent hypomanic episode can be felt simmering under my surface and does not float away with the steam. Although the shower no longer screams, and the freezer no longer plans warfare against me, I can still feel the other physical effects. Over a week ago, I stopped sleeping regularly for three days in a row but managed to rest and sleep a few hours each night. I became intimate with the dark. My appetite is reduced to Ramen and beer. Things become shiny and then fade. My periphery waves hello and then fades goodbye.
My med keeps me anchored so I do not float away. I flicker. I flicker. I flicker ever brighter and dim with the sunset. It is times like these that my med seems like something I can live without because the hypomanic feeling of invincibility taunts me. I take the pill from my pillbox and stare at it wondering out loud if I still really need it. Of course, I need it and continue to take it. It is times like these that the reality of a bad decision is at the forefront of my mind.